Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

January 21, 2017Conecuh County, Escambia County, Monroe County, Alabama

NWS Mobile, AL issued this special weather statement at Jan 21, 2017, 7:36 AM CST for Conecuh County, Escambia County, Monroe County, Alabama. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2017, 7:36 AM CST (13:36 UTC)
Expired
Jan 21, 2017, 8:30 AM CST
In force
54 min
Issued by
NWS Mobile, AL

Counties Conecuh County, AL, Escambia County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 8:10 AM CSTTSTM WND DMG5 Wnw I65 And Cr 29, ALBARN DESTROYED ALONG WITH SHINGLE DAMAGE TO A HOME NEAR THE INTERSECTION OF HIGHWAY 83 AND COUNTY ROAD 22. SEVERAL TREES DOWNED.
Jan 21, 8:18 AM CSTTSTM WND DMG1 Ene Brewton, ALSEVERAL TREES FALLEN ON HOMES AND TREES DOWN BETWEEN HWY 31 AND SOWELL RD.
Jan 21, 8:18 AM CSTTSTM WND DMG4 Nw I65 And Cr 29, ALSHEET METAL SHED BLOWN DOWN, TREES UPROOTED, AND FENCE BLOWN DOWN IN LYEFFION, AL ON HWY 83.
Jan 21, 8:22 AM CSTTSTM WND DMGMckenzie, ALSEVERAL TREES AND POWER LINES DOWN IN AND AROUND MCKENZIE.
Jan 21, 8:22 AM CSTTSTM WND DMGMckenzie, ALTREES DOWN ON A HOME ON ELIZABETH STREET. ANOTHER HOME HAD SLIGHT DAMAGE FROM A FALLEN TREE ON GARLAND ROAD.
Jan 21, 8:25 AM CSTTSTM WND DMGSse Brewton, ALTREES DOWN ALONG EVERGREEN AVENUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1327 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1327 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
2.4
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted.

747 
WWUS84 KMOB 211336
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
736 AM CST SAT JAN 21 2017
 
ALZ055>060-262-264-FLZ201-203-211430-
Butler AL-Baldwin Central AL-Monroe AL-Crenshaw AL-Covington AL-
Escambia AL-Conecuh AL-Baldwin Inland AL-Santa Rosa Inland FL-
Escambia Inland FL-
736 AM CST SAT JAN 21 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CONECUH...CENTRAL BALDWIN...CENTRAL MONROE...SOUTHWESTERN
CRENSHAW...WESTERN COVINGTON...SOUTHERN BUTLER...ESCAMBIA...
NORTHWESTERN ESCAMBIA AND NORTHERN SANTA ROSA COUNTIES UNTIL 830 AM
CST...

At 736 AM CST, the strong thunderstorms were located along a line
extending from near Peterman to 6 miles southwest of Poarch Creek
Reservation to near Saraland,and moving east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Andalusia, Bay Minette, Atmore, Monroeville, Brewton, Evergreen,
Century, Flomaton, Frisco City, McCullough, Peterman, East Brewton,
Georgiana, Uriah, McKenzie, River Falls, Castleberry, Excel, Jay and
Red Level.

A tornado watch remains in effect until 1100 AM CST for south central
and southwestern Alabama...and northwestern Florida.

LAT...LON 3099 8668 3100 8679 3090 8679 3073 8709
      3080 8801 3082 8800 3082 8797 3083 8798
      3082 8795 3085 8796 3084 8798 3085 8797
      3086 8797 3103 8769 3170 8734 3168 8630
TIME...MOT...LOC 1336Z 275DEG 39KT 3163 8731 3103 8763 3079 8801 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jan 21, 7:15 AM CST, 21 minutes earlier.

Area forecast discussion, Jan 21, 7:15 AM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
715 AM CST Sat Jan 21 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
21/12Z issuance...Strong southerly winds 15 to 25 knots, with ocnl
stronger gusts, out ahead of an approaching squall line. The line of
storms will pass west to east across the region this morning, with
southerly winds continuing but weakening. The showers and storms will
end for most areas this afternoon, but increase in coverage again
this evening and overnight. As the storms move through this morning,
IFR or LIFR ceilings/vsbys can be expected in and near storms. 12/DS

&&

.PREV DISCUSSION... /issued 516 AM CST Sat Jan 21 2017/

NEAR TERM /Now Through Saturday night/...Severe weather event
expected to be ongoing over the western portions of the forecast area
at the beginning of the forecast period, and HiRes models are in
agreement in moving the convective activity east across the remainder
of the forecast area through the morning and exit the region by early
afternoon. After a lull in activity this afternoon and into early
this evening, another potential round of severe storms is possible
late this evening and overnight (most likely in areas east of I-65 in
southwest Alabama and over the western Florida panhandle) Saturday
into early Sunday morning.

Latest RAP and HRRR models indicate an 850mb southwesterly jet of 50
to 60 knots working its way east across the forecast area (Mississippi
and into southwest Alabama and the western Florida panhandle) this
morning. This is also supported best by the 21/00Z ECMWF. At the
surface winds remain backed out of the south and southeast due to a
developing surface meso-low over southwest Mississippi early this
morning, that is expected to move to near Tuscaloosa Alabama by
around 7 am this morning, and then on east-northeast across central
Alabama and likely weakening through midday. With this, strongly
curved hodographs/low level shear parameters will favor the potential
for tornadoes this morning across southwest Alabama and the western
Florida panhandle, where RAP and HRRR both indicate 0-1 km Storm
Relative Helicity as high as 400-500 m2/s2. As a result,
strong/significant tornado (EF2+) threat will migrate out of
southeast Mississippi and into southwest Alabama through around 9 am.
Severe threat will then continue east across south central Alabama
and the western Florida panhandle through late morning and very early
afternoon as the upper shortwave ejects off to the northeast. A
Tornado Watch is in effect for our southeast Mississippi counties
through 7 am and may need to be extended in time if storms have not
exited east of that area by then, and a Tornado Watch is in effect
for all of southwest and south central Alabama and the western
Florida until 11 am. As the 850 mb jet works into the region from the
west, 65 degree plus dewpoints will advect inland across the region,
with MLCape approaching 1400 J/kg in some areas, so very unstable
airmass for this time of the year. With the increasing atmospheric
moisture, also looking at a flash flood threat increasing across
portions of the forecast area and will have to monitor for this
possibility.

Most of the morning activity will likely be east of the forecast
area by noon or early this afternoon, with a lull in convective
activity late this afternoon into early evening. As the upper low
ejects northeast away from the region late today into the evening,
shortwave energy aloft just in advance of the final approaching
front will possibly re-initiate convection east of I-65 in Alabama
and the western Florida panhandle. This scenario is a little more
iffy than the earlier weather, but if it does develop conditions
will still support another round of severe weather.

Highs today in the low to mid 70s, lows tonight in the upper 50s
inland to mid 60s coastal. 12/DS

SHORT TERM /Sunday Through Monday night/...Long-wave high level trof
axis from Oklahoma, southward to the upper Texas coast by daybreak
Sunday morning is forecast to translate eastward over the mid-south
to central Gulf coast by Sunday evening. This feature pivots east of
the local area by Monday morning. At the surface, a large occluded
frontal cyclone over Arkansas Sunday morning advances east during the
day, then lifts up to the northeast over the Appalachians Monday
morning. Extending southward from the low, cold front makes swift
passage Sunday morning with thunderstorms remaining likely along and
ahead of it. Into the afternoon, as the large occluded frontal low
begins to lift into Appalachians, forecasters anticipate wrap-around
cloudiness/moisture on the west and southwest side of the low's
comma head to maintain a chance of showers Sunday afternoon.
Southwest winds breezy on Sunday. May see winds gusting to between 25
and 35 mph along the coastal zones. Daytime highs Sunday in the mid
to upper 60s northwest of I-65 with lower 70s southeast of the
interstate. Despite the frontal cyclone well to our northeast over
the Mid-Atlantic on Monday, the large expanse of its cyclonic
curvature will likely contribute to a shallow layer of wrap around
cloudiness holding tough for much of the day before clearing from
west to east late in the day and into Monday night. Rain chances
ending Monday and Monday night. Another potentially breezy day for
Monday with winds coming out of the northwest. With expectation of
clouds/lower deep layer thickness values will lean to the cooler side
of the guidance envelope for Monday's highs (upper 50s interior to
lower 60s coast) which is closer to climatological means. Overnight
lows Monday night much cooler, near 40 interior to mid to upper 40s
coast. /10

LONG TERM /Tuesday Through Friday/...Surface high pressure moves
across the local area on Tuesday, bringing sunny skies and daytime
highs in the mid 60s. Next front approaches from the west on
Wednesday with chance of showers returning to the local area.
Daytime highs moderate back into the lower to mid 70s Wednesday
before frontal passage on Thursday causes another swing in
temperatures with highs lowering in the mid to upper 50s northwest
and lower 60s southeast of I-65. To close out the week, a cool day on
Friday with highs looking to not make it out of the 50s area-wide.
Low temperatures to dip back down into the mid to upper 30s north of
the coast Friday morning. /10

MARINE...Periods of strong to potentially severe storms will affect
the marine area through tonight...with winds and seas being higher
near storms. A strong cold front approaching from the west will move
across the marine area on Sunday, with showers and storms ending
from west to east. Increasing south to southwest flow in advance of
the front today and tonight, becoming west to northwest and
increasing drastically Sunday afternoon and Sunday night in the wake
of the front. Small craft conditions likely and gale conditions
possible Sunday night into Monday. The strong offshore flow subsides
along with diminishing seas late Monday into Monday night. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Sunday night for ALZ265-266.

FL...High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

MS...None.
GM...Gale Watch from Sunday evening through late Sunday night for
     GMZ631-632-650-655.

     Small Craft Advisory from 6 PM this evening to 6 PM CST Sunday
     for GMZ631-632-650-655.

     Gale Watch from Sunday evening through Monday morning for GMZ670-
     675.

     Small Craft Advisory from noon today to 6 PM CST Sunday for
     GMZ670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 21, 5:28 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
528 AM CST SAT JAN 21 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
528 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER ONGOING THIS MORNING ACROSS INTERIOR SOUTHEAST
MISSISSIPPI AND WILL BE MOVING EAST INTO SOUTHWEST ALABAMA...MAINLY
WEST OF I-65 THROUGH AROUND 9 AM...THEN EAST ACROSS SOUTH CENTRAL
ALABAMA TO THE EAST OF I-65 AND OVER THE WESTERN FLORIDA PANHANDLE
BETWEEN 9 AM AND NOON. THERE IS AN ENHANCED RISK OF SEVERE STORMS
TODAY, WITH POTENTIALLY STRONG TORNADOES POSSIBLE WEST OF A GROVE
HILL...BAY MINETTE...GULF SHORES LINE THROUGH AROUND 9 AM. TORNADO
THREAT WILL REMAIN...BUT LESSEN SLIGHTLY FURTHER TO THE EAST.
DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL WILL ALSO BE A POSSIBILITY
WITH ANY OF THE STRONG STORMS ACROSS THE REGION.

THERE WILL LIKELY BE A BRIEF LULL IN CONVECTIVE ACTIVITY LATE THIS
AFTERNOON INTO EARLY EVENING. AS THE UPPER LOW EJECTS NORTHEAST AWAY
FROM THE REGION LATE TODAY INTO THE EVENING, SHORTWAVE ENERGY ALOFT
JUST IN ADVANCE OF THE FINAL APPROACHING FRONT WILL POSSIBLY RE-
INITIATE STORMS EAST OF I-65 IN ALABAMA AND OVER THE WESTERN FLORIDA
PANHANDLE THIS EVENING AND OVERNIGHT TONIGHT. THERE IS LOWER
CONFIDENCE IN THIS DEVELOPMENT BUT IF IT DOES DEVELOP CONDITIONS
WILL STILL SUPPORT ANOTHER ROUND OF SEVERE WEATHER WITH DAMAGING
WINDS...LARGE HAIL...AND A FEW TORNADOES ALL A POSSIBILITY.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ALABAMA AND WESTERN
FLORIDA PANHANDLE BEACHES TODAY AND TONIGHT.

PLEASE SEE MORE ON THE SEVERE WEATHER IMPACTS AND TIMING...AND ALSO FLOODING
IMPACTS ON OUR WEBSITE AT WWW.WEATHER.GOV/MOB.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...SOME SEVERE...WILL CONTINUE MAINLY EAST OF INTERSTATE
65 THROUGH EARLY SUNDAY MORNING WHERE THE POTENTIAL FOR LARGE
DAMAGING HAIL AND STRAIGHT LINE WINDS 70 MPH OR HIGHER WILL PERSIST
EARLY. STORMS ENDING LATER IN THE DAY ON SUNDAY.

A WIND ADVISORY MAY BE NEEDED FROM LATE SUNDAY AND INTO MONDAY...
ESPECIALLY NEAR THE COAST...FOR SUSTAINED 25 MPH WINDS WITH FREQUENT
GUSTS AT OR ABOVE 30 MPH.

A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE WILL CONTINUE THROUGH SUNDAY...IMPROVING
THROUGH THE EARLY PART OF THE WEEK AS WINDS SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS MAY BE
NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS EARLY SUNDAY.

GMZ630>635-650-655-670-675-221130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
528 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...SOME SEVERE...WILL SPREAD EAST ACROSS THE COASTAL
WATERS THIS MORNING...AND THEN POSSIBLY REDEVELOP ACROSS THE MARINE
AREA TONIGHT. SOME STORMS COULD LOCALLY CONTAIN LARGE DAMAGING HAIL
AND STRAIGHT LINE WINDS 70 MPH OR HIGHER...PRODUCING LOCALLY HIGHER
SEAS. ISOLATED TORNADOES OVER WATER ARE ALSO POSSIBLE. PLEASE SEE
MORE ON THE IMPACTS AND TIMING AT WWW.WEATHER.GOV/MOB.

ONSHORE WINDS WILL GRADUALLY INCREASE OVER THE MARINE AREA TODAY AND
TONIGHT. SMALL CRAFT ADVISORIES WILL BE IN EFFECT TODAY AND TONIGHT
AS WINDS AND SEAS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND STORMS WILL END FROM WEST TO EAST EARLY SUNDAY.  SMALL
CRAFT ADVISORIES WILL CONTINUE THROUGH SUNDAY...WITH GALE CONDITIONS
POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY WITH A GALE WATCH IN EFFECT.

In the hours before

Local storm report, Jan 21, 5:41 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
541 AM CST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     TSTM WND DMG     1 ENE TALLAHALA         31.39N 89.12W
01/21/2017                   PERRY              MS   EMERGENCY MNGR

            STRUCTURE DAMAGE ON HINTON LOOP AT PUMPING STATION ROAD.
            POSSIBLE TORNADO.

&&

10
Local storm report, Jan 21, 5:50 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     1 NNE MULBERRY          31.49N 88.85W
01/21/2017                   WAYNE              MS   EMERGENCY MNGR

            TREES DOWN ON HOLLIS CREEK RD. POSSIBLE TORNADO.

&&

10
Local storm report, Jan 21, 6:27 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
627 AM CST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     TSTM WND DMG     4 ESE TOXEY             31.89N 88.25W
01/21/2017                   CHOCTAW            AL   BROADCAST MEDIA

            REPORTS OF TREES AND POWER LINES DOWN ON PARTS OF CHAPEL
            HILL ROAD AND PLEASANT HILL ROAD. ALSO SOME STRUCTURAL
            DAMAGE REPORTED BUT EXTENT OF THE DAMAGE NOT KNOWN AT
            THIS TIME. POSSIBLE TORNADO.

&&

JFB
Local storm report, Jan 21, 6:54 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
654 AM CST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     TSTM WND DMG     MORVIN                  31.99N 87.99W
01/21/2017                   CLARKE             AL   EMERGENCY MNGR

            TREE DOWN ON HIGHWAY 69. ANOTHER TREE DOWN ON BASHI ROAD.

&&

JFB
Special weather statement, Jan 21, 7:07 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
707 AM CST SAT JAN 21 2017

ALZ053-055-056-211345-
Monroe AL-Clarke AL-Conecuh AL-
707 AM CST SAT JAN 21 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CONECUH...SOUTHWESTERN MONROE AND SOUTHEASTERN CLARKE COUNTIES UNTIL
745 AM CST...

At 707 AM CST, the strong thunderstorm was located 7 miles southeast
of Jackson, moving east at 60 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monroeville, Jackson, Evergreen, Frisco City, Peterman, Excel, Repton
and I65 And US 84.

A tornado watch remains in effect until 1100 AM CST for south central
and southwestern Alabama.

LAT...LON 3164 8698 3137 8694 3130 8791 3133 8791
      3134 8792 3136 8789 3138 8789 3139 8791
      3138 8792 3140 8793 3140 8790 3141 8792
      3142 8791 3144 8793 3145 8791 3149 8791
TIME...MOT...LOC 1307Z 262DEG 53KT 3141 8783
Special weather statement, Jan 21, 7:36 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
736 AM CST SAT JAN 21 2017

ALZ055>060-262-264-FLZ201-203-211430-
Butler AL-Baldwin Central AL-Monroe AL-Crenshaw AL-Covington AL-
Escambia AL-Conecuh AL-Baldwin Inland AL-Santa Rosa Inland FL-
Escambia Inland FL-
736 AM CST SAT JAN 21 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CONECUH...CENTRAL BALDWIN...CENTRAL MONROE...SOUTHWESTERN
CRENSHAW...WESTERN COVINGTON...SOUTHERN BUTLER...ESCAMBIA...
NORTHWESTERN ESCAMBIA AND NORTHERN SANTA ROSA COUNTIES UNTIL 830 AM
CST...

At 736 AM CST, the strong thunderstorms were located along a line
extending from near Peterman to 6 miles southwest of Poarch Creek
Reservation to near Saraland,and moving east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Andalusia, Bay Minette, Atmore, Monroeville, Brewton, Evergreen,
Century, Flomaton, Frisco City, McCullough, Peterman, East Brewton,
Georgiana, Uriah, McKenzie, River Falls, Castleberry, Excel, Jay and
Red Level.

A tornado watch remains in effect until 1100 AM CST for south central
and southwestern Alabama...and northwestern Florida.

LAT...LON 3099 8668 3100 8679 3090 8679 3073 8709
      3080 8801 3082 8800 3082 8797 3083 8798
      3082 8795 3085 8796 3084 8798 3085 8797
      3086 8797 3103 8769 3170 8734 3168 8630
TIME...MOT...LOC 1336Z 275DEG 39KT 3163 8731 3103 8763 3079 8801

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 8:47 PM CSTRiver Flood WarningMOBEscambia25 hr
Jan 20, 8:48 PM CSTRiver Flood WarningMOBCovington, Escambia3 days
Jan 20, 10:18 PM CSTRip Current StatementMOBBaldwin, Mobile56 hr
Jan 21, 1:56 AM CSTSpecial Weather StatementMOBClarke34 min
Jan 21, 2:16 AM CSTSpecial Weather StatementMOBClarke44 min
Jan 21, 2:31 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox44 min
Jan 21, 3:12 AM CSTSpecial Weather StatementMOBWilcox48 min
Jan 21, 3:37 AM CSTSpecial Weather StatementMOBChoctaw38 min
Jan 21, 4:24 AM CSTTornado WarningMOBChoctaw, Washington51 min
Jan 21, 4:52 AM CSTTornado WarningMOBChoctaw38 min
Jan 21, 5:06 AM CSTTornado Warning Considerable damage threatMOBChoctaw, Clarke39 min
Jan 21, 5:45 AM CSTSevere Thunderstorm WarningMOBClarke, Wilcox34 min
Jan 21, 7:02 AM CSTTornado WarningMOBMobile22 min
Jan 21, 7:07 AM CSTSpecial Weather StatementMOBConecuh38 min
Jan 21, 7:22 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile38 min
Jan 21, 7:28 AM CSTWind AdvisoryMOBBaldwin, Mobile4 hr
Jan 21, 7:32 AM CSTSpecial Marine WarningMOB58 min
Jan 21, 8:18 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw42 min
Jan 21, 8:27 AM CSTSpecial Marine WarningMOB63 min
Jan 21, 9:14 AM CSTSpecial Weather StatementMOBCovington91 min
Jan 21, 9:21 AM CSTSevere Thunderstorm WarningMOBCovington39 min
Jan 21, 9:28 AM CSTSpecial Marine WarningMOB92 min
Jan 21, 10:57 AM CSTSpecial Marine WarningMOB48 min
Jan 21, 3:50 PM CSTGale WarningMOB41 hr
Jan 20, 8:49 PM CSTRiver Flood WarningMOBOkaloosa25 hr
Jan 21, 9:25 AM CSTSevere Thunderstorm WarningMOBOkaloosa50 min
Jan 21, 9:56 AM CSTSevere Thunderstorm WarningMOBOkaloosa34 min
Jan 21, 10:28 AM CSTSevere Thunderstorm WarningMOBOkaloosa32 min
Jan 21, 2:55 AM CSTSpecial Weather StatementMOBWayne35 min
Jan 21, 3:07 AM CSTSevere Thunderstorm WarningMOBWayne23 min
Jan 21, 3:52 AM CSTTornado Warning Tornado observedMOBPerry, Wayne38 min
Jan 21, 4:03 AM CSTSevere Thunderstorm WarningMOBWayne42 min
Jan 21, 4:24 AM CSTTornado WarningMOBWayne21 min
Jan 21, 1:14 PM CSTRiver Flood WarningMOBGeorge, Greene, Perry5 days

Nearby

Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.